Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2008, 6:39 PM MDT for Bernalillo County, New Mexico. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 6:39 PM MDT (00:39 UTC)
- Expired
- Aug 5, 2008, 8:00 PM MDT
- In force
- 81 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 24 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 060039
FFWABQ
NMC001-060200-
/O.NEW.KABQ.FF.W.0043.080806T0039Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
639 PM MDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 800 PM MDT
* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
NORTH CENTRAL ALBUQUERQUE TO SOUTH CENTRAL ALBUQUERQUE...OR OVER
ALBUQUERQUE...MOVING NORTHWEST AT 13 MPH. RAINFALL RATES OF ONE OR
TWO INCHES PER HOUR WILL PERSIST UNTIL 730 PM MDT.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
3522 10667
$$
DPORTER4 follow-up statements
000
WGUS75 KABQ 060057
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT TUE AUG 5 2008
NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
657 PM MDT TUE AUG 5 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH CENTRAL ALBUQUERQUE TO
SOUTH CENTRAL ALBUQUERQUE...MOVING NORTHWEST AT 13 MPH. EXPECT RAIN
RATES OF ONE OR TWO INCHES PER HOUR. SERIOUS PONDING OF WATER CAN BE
EXPECTED IN CITY STREETS AND ARROYOS.
LOCATIONS IMPACTED INCLUDE...
THE ALBUQUERQUE METRO AREA...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
3522 10667
$$
DPORTER000
WGUS75 KABQ 060108
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT TUE AUG 5 2008
NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
708 PM MDT TUE AUG 5 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ALBUQUERQUE TO
7 MILES SOUTH OF ALBUQUERQUE...MOVING NORTHWEST AT 10 MPH. THE HEAVY
RAIN WILL IMPACT AREAS NORTH OF I-40 ALONG THE I-25 CORRIDOR. SERIOUS
PONDING OF WATER CAN BE EXPECTED IN CITY STREETS AND VERY HIGH FLOWS
IN ARROYOS AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
THE NORTHERN ALBUQUERQUE METRO AREA...
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.
LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
3522 10667
$$
DPORTER000
WGUS75 KABQ 060123
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT TUE AUG 5 2008
NMC001-060200-
/O.CON.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
723 PM MDT TUE AUG 5 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EXTREME NORTH CENTRAL ALBUQUERQUE
TO WEST CENTRAL ALBUQUERQUE...MOVING NORTHWEST AT 14 MPH. THE HEAVIER
ACTIVITY WILL IMPACT AREAS ALONG PASEO DEL NORTE AND ALAMEDA. EXPECT
RAINFALL RATES OF THREE-QUARTERS TO 1.50 INCHES PER HOUR.
STRONG GUSTY WINDS UP TO 45 MPH ARE ALSO EXPECTED WITH THESE STORMS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.
LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
3522 10667
$$
DPORTER000
WGUS75 KABQ 060159
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT TUE AUG 5 2008
NMC001-060220-
/O.EXP.KABQ.FF.W.0043.000000T0000Z-080806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
759 PM MDT TUE AUG 5 2008
...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR CENTRAL
BERNALILLO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3522 10644 3492 10644 3496 10667 3506 10675
3522 10667
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:00 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 3:00 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE AUG 5 2008 .DISCUSSION... NO MAJOR CHANGES MADE TO SHORT-TERM FORECAST. SURFACE ANALYSIS MID AFTERNOON SHOWS 1013MB HIGH PRESSURE STRETCHING FROM NORTHWEST PLATEAU SE INTO THE SE PLAINS. THIS FEATURE IS REMNANT FROM A CONVECTIVE COMPLEX THAT LASTED ALL NIGHT OVER THE LOWER/MIDDLE RIO GRANDE VALLEY. RADAR AND SATELLITE TRENDS SHOW THUNDERSTORMS WITH TORRENTIAL RAINS FROM THE GILA WILDERNESS NORTH INTO MCKINLEY COUNTY. NO STORMS HAVE FIRED WITHIN DIRECT WAKE OF CONVECTIVE COMPLEX FROM LAST NIGHT BUT THAT MAY CHANGE NOW AS HEATING IN THIS AREA IS VERY CLOSE TO CONVECTIVE TEMP. PWAT VALUES FROM 12Z KABQ RAOB OF 1.37 INCHES WAS THE HIGHEST SINCE DOLLY REMNANTS PUSHED ACROSS NM LATE JULY...WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL. THEREFORE...WILL LIKELY SEE MORE FLOOD ADVISORIES THIS EVENING WITH STORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR... ESPECIALLY OVER THE WESTERN MTNS. EXAMINATION OF 12Z NAM/GFS/NGM/NOGAPS/GEM GUIDANCE ALONG WITH ENSEMBLE SOLUTIONS PAINT A COMPLEX SCENARIO SETTING UP OVER NM BEGINNING THURSDAY. REMNANTS FROM EDOUARD ARE NOW BEGINNING TO SHOW UP AS AN IDENTIFIABLE LOW-LEVEL FEATURE AS IT TREKS WESTWARD TO NM. MEANWHILE... A SHORT-WAVE SLIDING OVER THE NORTH CENTRAL PLAINS WILL INDUCE HIGH PRESSURE IN ITS WAKE FORCING A COLD FRONT SOUTH ALONG THE FRONT RANGE. CONVECTION ALONG THIS BOUNDARY WEDNESDAY OVER THE CENTRAL PLAINS STATES WILL LIKELY FORCE THE FRONT FASTER THAN CURRENT MODEL EVOLN. SPED UP FRONTAL PASSAGE TO LATE WEDNESDAY EVENING OVER THE NE PLAINS. NHC TRACK INDICATES EDOUARD WILL WASH OUT OVER WEST TEXAS WEDNESDAY. THE COMBINATION OF THE SURFACE FRONTAL ZONE...HIGH PWATS BETWEEN 1.5 TO 2 INCHES FROM EDOUARD WILL LIKELY LEAD TO A HIGH QPF EVENT SOMEWHERE FROM THE SACRAMENTO MTNS NORTHWARD ALONG THE EAST SLOPES OF THE CENTRAL MTNS THEN EASTWARD. WILL ISSUE AN SPS TO HIGHLIGHT HEAVY RAINFALL POTENTIAL. FOLLOWING SHIFTS OVERNIGHT OR WEDNESDAY MAY HOIST A FLASH FLOOD WATCH FOR EAST OF THE CENTRAL MTNS. GUYER && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN THIRD THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. CENTRAL AREAS WILL SEE ISOLATED TO SCATTERED ACTIVITY. TERMINAL SITES MOST LIKELY TO BE AFFECTED ARE FMN AND GUP BUT ABQ AND SAF COULD ALSO SEE SOME THUNDERSTORM EFFECTS. GUSTY OUTFLOW WINDS AND LOCALIZED MVFR AND EVEN IFR CONDITIONS WILL RESULT FROM THE STRONGER STORMS. A DOWNTREND IN THUNDERSTORM COVERAGE IS EXPECTED FOR WEDNESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS EXPECTED THROUGH THE NEAR AND MID TERM PERIOD. MAIN FORECAST ISSUES WILL BE THUNDERSTORM COVERAGE TRENDS THROUGH THE REST OF THE WEEK INTO THE WEEKEND. IT APPEARS THAT WEDNESDAY WILL BE MORE OF A DOWN DAY...THUNDERSTORM WISE. AN UPTICK IN WETTING THUNDERSTORMS IS EXPECTED THURSDAY AND FRIDAY. IT APPEARS THAT THE HIGHEST THUNDERSTORM COVERAGE WILL BE ACROSS THE WEST THE NEXT COUPLE OF DAYS AND THEN REFOCUS EASTWARD TO END THE WORK WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO SLIDE DOWN INTO THE EASTERN PLAINS AND ABUT UP TO THE CENTRAL MT CHAIN THURSDAY AND FRIDAY. THIS WILL FOCUS WETTING THUNDERSTORMS ALONG THIS BOUNDARY. TROPICAL STORM EDOURDS MOISTURE MAY ALSO PLAY INTO THE MIX TOWARDS THE END OF THE WEEK AS WELL. THE LONGER RANGE MODELS DEPICT A REFOCUS OF THE UPPER HIGH OVER NEW MEXICO AND THE SOUTHWEST AREA AS THE WEEK PROGRESSES INTO THE WEEKEND. WITH THE MOISTURE INFLUX EXPECTED BY THE END OF THE WEEK...MOISTURE TRAPPED UNDERNEATH THE UPPER HIGH WILL FLUSH OUT IN THE FORM OF WETTING THUNDERSTORMS WELL INTO THE WEEKEND. HUMIDITY WILL ULTIMATELY BE HIGH DURING THIS TIME FRAME BUT TEMPERATURES WILL WARM WITH THE REPOSITION OF THE UPPER HIGH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 64 90 / 50 40 30 30 GALLUP.......................... 56 83 55 86 / 50 30 20 30 GRANTS.......................... 55 84 56 88 / 40 20 20 20 GLENWOOD........................ 58 85 60 88 / 50 30 20 30 CHAMA........................... 46 80 47 78 / 50 40 30 50 LOS ALAMOS...................... 60 81 61 80 / 30 20 20 40 RED RIVER....................... 42 74 45 70 / 50 20 30 60 TAOS............................ 55 84 54 80 / 30 20 20 60 SANTA FE........................ 58 85 57 83 / 30 20 20 40 SANTA FE AIRPORT................ 60 87 59 86 / 30 10 20 30 ESPANOLA........................ 58 89 57 88 / 30 10 10 40 ALBUQUERQUE HEIGHTS............. 66 89 67 89 / 30 10 10 20 ALBUQUERQUE VALLEY.............. 65 91 65 90 / 30 10 10 20 ALBUQUERQUE FOOTHILLS........... 62 87 63 85 / 30 20 20 30 ALBUQUERQUE WEST MESA........... 64 91 64 89 / 30 10 10 20 SOCORRO......................... 65 93 65 92 / 20 10 10 20 SANDIA PARK/CEDAR CREST......... 55 82 55 79 / 30 20 20 30 MORIARTY/ESTANCIA............... 56 83 55 80 / 20 20 10 30 CARRIZOZO....................... 61 89 61 85 / 20 10 10 20 RUIDOSO......................... 55 82 58 77 / 20 20 10 30 RATON........................... 55 88 59 77 / 30 20 30 60 LAS VEGAS....................... 56 86 55 79 / 20 10 20 60 ROY............................. 62 89 60 78 / 10 10 10 60 CLAYTON......................... 64 90 63 79 / 20 10 20 60 SANTA ROSA...................... 63 92 63 86 / 10 10 10 30 TUCUMCARI....................... 68 96 67 88 / 10 5 10 30 FORT SUMNER..................... 63 93 66 88 / 5 5 10 30 CLOVIS.......................... 66 91 65 88 / 5 0 10 30 PORTALES........................ 64 93 65 89 / 5 0 10 30 ROSWELL......................... 68 96 68 92 / 5 0 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/50
Hazardous weather outlook, Aug 5, 12:44 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1244 PM MDT TUE AUG 5 2008 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1244 PM MDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. THE GREATEST THREAT AREA WILL BE FROM THE GILA WILDERNESS NORTH INTO THE NORTHWEST PLATEAU AND NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT MOVING SOUTHWARD INTO THE EASTERN PLAIN WEDNESDAY EVENING...COMBINED WITH INCREASING MOISTURE FROM THE REMNANTS OF EDOUARD...MAY CREATE HEAVY RAINFALL FROM THE NORTHEAST PLAINS SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN MOUNTAINS THURSDAY EVENING INTO FRIDAY NIGHT. SCATTERED SLOW MOVING THUNDERSTORMS SATURDAY THROUGH MONDAY MAY ALSO PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO...WITH MORE LOCALIZED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Aug 5, 3:40 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT TUE AUG 5 2008 NMZ002>007-009>013-015>021-026-061100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-ROOSEVELT COUNTY- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- UPPER RIO GRANDE VALLEY- 340 PM MDT TUE AUG 5 2008 ...WIDESPREAD HEAVY RAINFALL POSSIBLE THURSDAY INTO FRIDAY OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO... TROPICAL DEPRESSION EDOUARD CURRENTLY POSITIONED JUST INLAND OF THE UPPER TEXAS COAST...WILL MOVE WEST NORTHWEST INTO WEST TEXAS WHILE DISSIPATING THROUGH WEDNESDAY EVENING. MEANWHILE A COLD FRONT IS EXPECTED TO SWEEP SOUTH INTO THE NORTHEAST PLAINS AND HIGHLANDS BY LATE WEDNESDAY EVENING...AND BECOME STATIONARY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH THURSDAY AND FRIDAY. THE COMBINATION OF ABUNDANT LOW LEVEL MOISTURE MOVING WESTWARD FROM WEST TEXAS AND THE COLD FRONT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WILL PROVIDE THE FOCUS FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT. IN THIS SCENARIO...FLASH FLOODING WOULD BE A STRONG POSSIBILITY OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO THURSDAY INTO FRIDAY. RESIDENTS AND TRAVELERS ACROSS THIS REGION ARE ADVISED TO MONITOR THE PROGRESS OF THIS POSSIBLE HEAVY RAINFALL EVENT. GUYER
Local storm report, Aug 5, 4:21 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLASH FLOOD ACOMA PUEBLO 34.90N 107.58W
08/05/2008 CIBOLA NM EMERGENCY MNGR
INDIAN ROADD 21 WASHED OUT.
&&
DPORTERLocal storm report, Aug 5, 4:22 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLASH FLOOD ACOMA PUEBLO 34.90N 107.58W
08/05/2008 CIBOLA NM EMERGENCY MNGR
INDIAN ROAD 21 WASHED OUT.
&&
CORRECTED LSR COMMENT.
DPORTERLocal storm report, Aug 5, 5:02 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 SW BLUEWATER LAKE 35.29N 108.10W
08/05/2008 CIBOLA NM TRAINED SPOTTER
GARAGE AND BACK PORCH FLOODED. WILLIS ROAD WASHED OUT.
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:29 PM MDT | Areal Flood Advisory | ABQ | San Juan | 91 min |
| Aug 5, 7:06 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Aug 5, 7:17 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 118 min |
| Aug 5, 7:46 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 89 min |
| Aug 6, 2:10 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 6, 4:44 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Aug 6, 4:53 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 112 min |
| Aug 6, 5:03 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.